Alert archive / Michigan / River Flood Warnings in 2017
River Flood Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this river flood warning at Mar 31, 2017, 1:18 AM EDT for Macomb County, Michigan. It took effect at Mar 31, 2017, 4:50 AM EDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2017, 1:18 AM EDT (05:18 UTC)
- In effect from
- Mar 31, 2017, 4:50 AM EDT
- Expired
- Mar 31, 2017, 5:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Macomb County, MI
The radar
The Detroit radar (KDTX), 41 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clinton River near Clinton Township (FSRM4).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04164000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
890
WGUS43 KDTX 310518
FLWDTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
118 AM EDT FRI MAR 31 2017
...THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING IN SOUTHEAST MICHIGAN...
Clinton River
.Heavy rainfall that fell over Southeast Michigan yesterday has produced
runoff into the Clinton River forcing it to rise near and exceed flood
stage during the early morning.
MIC099-311318-
/O.NEW.KDTX.FL.W.0002.170331T0850Z-170331T2100Z/
/FSRM4.1.ER.170331T0850Z.170331T1200Z.170331T1500Z.NO/
118 AM EDT FRI MAR 31 2017
The National Weather Service Detroit/Pontiac has issued a
* Flood warning for
the Clinton River in Sterling Heights and Clinton Township.
* From now until further notice.
* At 1 AM Friday the stage was 15.8 feet and rising.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast is to rise above flood stage early this morning
and crest around 16.2 feet.
&&
LAT...LON 4260 8294 4257 8290 4254 8296 4262 8309
4268 8309 4260 8298
$$
BT1 follow-up statement
833
WGUS83 KDTX 310916
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
516 AM EDT FRI MAR 31 2017
...THE FLOOD WARNING HAS BEEN DISCONTINUED FOR THE FOLLOWING...
Clinton River
MIC099-310946-
/X.CAN.KDTX.FL.W.0002.000000T0000Z-170331T2100Z/
/FSRM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
516 AM EDT FRI MAR 31 2017
Flood warning discontinued for
Clinton River in Sterling Heights and Clinton Township.
* At 5 AM Friday the stage was 15.7 feet and falling.
* Flood stage is 16.0 feet.
* Forecast...the river crested at 15.93 feet during the early morning
and then began falling. This trend will continue and the flood
warning has been cancelled.
&&
LAT...LON 4260 8294 4257 8290 4254 8296 4262 8309
4268 8309 4260 8298
$$
BTWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Mar 30, 11:50 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 30, 11:50 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1150 PM EDT Thu Mar 30 2017 .AVIATION... Concentration of deep moisture and associated showers will wane into the overnight hours, so wx will transition to -dz/br/fg with time as pockets of -ra grow smaller. IFR ceilings will most likely fall to LIFR and possibly VLIFR. Some degree of deformation will occur on Friday as upper low passes to the south. While most concentrated rain will occur south of terminals, wx should transition back to showers (steady light rain far south?). Ceilings will very slowly improve as low level flow backs to the north and the northwest. For DTW...Based on regional radar trends, showers will probably continue to clip terminal into the 06z-09z time frame. Thereafter, light drizzle and/or fog will restrict vsbys into Friday morning. Additional showers are expected on Friday with deformation zone. //DTW THRESHOLD PROBABILITIES... * High in ceilings below 5000 feet. * Low in cigs/vsbys falling below 200 ft and/or 1/4SM late tonight into early Friday morning. && .PREV DISCUSSION... Issued at 322 PM EDT Thu Mar 30 2017 DISCUSSION... Flood watch continues into Friday for Detroit Metro Area/South half of the CWA. Looks like a one-two punch of additional rain impacting southeast Michigan, first one (with highest rainfall rates) late today/early this evening, as main moisture/instability axis lifts through with PW values around 1.1 inches (per 12z NAM) and 850 mb dew pts up around 10 C, both values pushing toward the daily record values for the end of March, per sounding climatology page out of SPC. Deep enough warm layer to produce efficient rain producers, as cold easterly flow at the surface allows for good over-running isentropic ascent with 850 mb low level jet working through southeast Michigan. Thunderstorms look to be mainly south of I-69 and will enhance rainfall, but localized nature probably leading to wide ranging QPF amounts (half an inch to one inch with localized in excess of 1 inch possible). Small hail possible as one heads toward the Ohio border as cells taps into some of the instability over the northern Ohio Valley. More widespread moderate to briefly heavy rain along/north of I-69, where rainfall totals this evening/tonight could also reach around 1 inch, but should be able to handle this rain better than urbanized metro Detroit area. None-the-less, standing water and minor/nuisance flooding in low lying areas a good possibility. The second round of potentially moderate to heavy rain looks to be late Tonight into Tomorrow morning as it appears Trowal/deformation axis will set up along or south of M-59 corridor, as 500 mb Low tracks into Ohio Valley and the trough axis goes negative tilt, with the 12z NAM really bullish, adding another inch of QPF. However, the main circulation is over southwest Missouri, and if the center tracks closer to the Ohio River during the day tomorrow, the bulk of the rainfall/deformation axis may end up just south of the Michigan border, which is the trend the 12z Euro has come in with. Rainfall potentially holding on into the afternoon hours, but should be diminishing, with cooler and drier air rushing in Friday evening/night. Upper level shortwave ridging and at the surface allowing for a good deal of sunshine on Saturday, which should allow highs to reach into the lower 50s, right around normal. An active weather pattern will persist over the CWA through the extended period. Low pressure repeatedly develops over the central and southern plains; sending system after system northeastward. While most of the weekend will have seen dry weather, by Sunday night the next weather system over the southern plain states will have pushed into the Ohio River Valley. Rain is expected to develop overnight Sunday and linger over the CWA into Tuesday. Another low moves northeastward on Wednesday and conditions look wet into the following weekend. As with any extended forecast; the timing is subject to change. Temperatures are expected to remain mild through the period. MARINE... Easterly gradient flow will persist this evening in response to the approach of surface low pressure. A long fetch down Lake Erie has allowed wind gusts to push up against Gales earlier this afternoon. The pressure gradient will modestly relax this evening as a surface trough axis lifts directly northward. This should push greatest easterly gradient flow to the Lake Huron Basin by this evening. There remains a high probability that wind gusts will reach 30 knots, with a chance for a brief period of gale force wind gusts (duration of which should remain less than three hours). The winds will back toward the northeast tonight into Friday morning before weakening later in the day Friday as the sfc low exits the region to the east and weakens. HYDROLOGY... Flood watch through Noon Friday for areas along and south of M-59. Half an inch to one of rain has fallen Today. Two more main rounds of rain expected, the first one being now through mid evening, with another half an inch to one inch of rain expected across the majority of southeast Michigan. Standing water and minor/nuisance flooding in low lying areas a good possibility everywhere. Scattered thunderstorms south of I-69 potentially enhancing rainfall and leading to more substantial flooding or urban type advisory, with isolated totals in excess of 1 inch possible. The second round of rainfall activity looks to be developing late tonight into tomorrow morning, either along or south of M-59 Corridor. Once again, half an inch to one inch of rain possible, which will lead to additional flood concerns. It is also possible this heavier rainfall axis will slip just south of the Michigan border, and allow for a quicker end to the rain during the day. Bottom-line...Rainfall totals in excess of 2 inches may cause flooding issues across the Detroit Metro Area, with low level areas most susceptible. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...Flood Watch through Friday morning for MIZ068>070-075-076-082-083. Lake Huron...Small Craft Advisory until 4 AM EDT Saturday for LHZ421-422-441>443. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....DG DISCUSSION...SF/DE MARINE.......CB HYDROLOGY....SF You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Mar 30, 12:27 PM EDT, 12 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 1227 PM EDT Thu Mar 30 2017 MIZ068>070-075-076-082-083-311000- Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 1227 PM EDT Thu Mar 30 2017 This hazardous weather outlook is for locations along and south of M-59. .DAY ONE...This Afternoon and Tonight Flood watch in effect through Friday Morning. Scattered thunderstorms to track through late this afternoon and into the overnight as a low pressure system tracks just along or just south of the state line. These storms are not expected to be severe but will enhance rainfall and may produce hail up to dime size toward the Ohio Border. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Flood watch in effect through Friday Morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ060>063-311000- Shiawassee-Genesee-Lapeer-St. Clair- 1227 PM EDT Thu Mar 30 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms this afternoon and into the overnight as a low pressure system tracks just along or just south of the state line. These storms are not expected to be severe but could enhance rainfall and produce small hail. Regardless of thunderstorms, rain will be moderate to briefly heavy at times through Tonight, with standing water and minor low lying flooding possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047>049-053>055-311000- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac- 1227 PM EDT Thu Mar 30 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight Any accumulating wet snow around early this afternoon will changeover to rain by the end of the day. Rain, moderate to briefly heavy at times through Tonight, with standing water and minor low lying flooding possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-311000- Lake St. Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 1227 PM EDT Thu Mar 30 2017 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Small craft advisories are in effect through Friday. Refer the latest marine forecast products for details. Additionally there is a chance of thunderstorms this afternoon and into the overnight over Lake St Clair and Lake Erie as a low pressure system tracks just south of the state line. These storms are not expected to be severe but may produce brief heavy downpours and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small craft advisories remain in effect Friday. Refer the latest marine forecast products for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
In the hours before
Local storm report, Mar 30, 8:31 PM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
831 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HEAVY RAIN 5 NNW MILAN 42.16N 83.72W
03/30/2017 M1.54 INCH WASHTENAW MI PUBLIC
INTERSECTION OF WILLIS RD AND WARNER VIA FACEBOOK
0826 PM HEAVY RAIN 4 SSE NEWPORT 41.95N 83.28W
03/30/2017 M1.40 INCH MONROE MI CO-OP OBSERVER
FRENCH TWP
&&
DELLIOTTLocal storm report, Mar 30, 8:52 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
852 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 4 NE PINCKNEY 42.50N 83.89W
03/30/2017 M1.31 INCH LIVINGSTON MI TRAINED SPOTTER
12 HR RAINFALL TOTAL
&&
DELLIOTTLocal storm report, Mar 31, 12:44 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1244 AM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM HEAVY RAIN WARREN 42.49N 83.03W
03/31/2017 M1.77 INCH MACOMB MI TRAINED SPOTTER
CITY OF WARREN WWTP. 24-HOUR TOTAL.
&&
JCLARKNearby
River Flood Warnings in Michigan, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.